400mg of Zoloft for 4 year?

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
marielisa2
Guest
Posts: 2
Joined: Thu Sep 01, 2005 1:14 pm
Location: lakewood, ohio

400mg of Zoloft for 4 year?

Postby marielisa2 » Thu Sep 01, 2005 1:16 pm

I’m hoping someone will be able to give me some information. I have been on 400mg of Zoloft for the past four years and recently lost my job (and insurance of course). I knew I would be best off reducing my dosage of my Zoloft gradually so knowing I had a full bottle (120 pills) I began cutting my dose by 50mg every week and a half. I was down to 50mg and not doing to bad with the withdrawal effects but now that I have stopped completely (it’s been almost 2 weeks) the side effects of stopping the meds are awful. I am tired all of the time to the point of not functioning normally a lot of the time, I am dizzy all of the time, my face goes numb, I get this as I describe it “roller coaster” feeling when I move my eyes. Has anyone else experienced this? I thought I would have been over it by now but it just seems to be getting worse. What are the dangers of going off of Zoloft? I though decreasing the dose would have avoided a withdrawal like this. Is there anything I can do? I appreciate any input anyone can give me.

DeLWolcott
Guest
Posts: 293
Joined: Fri Jun 24, 2005 5:47 pm
Location: Texas

Postby DeLWolcott » Thu Sep 01, 2005 9:26 pm

Do you have any of the medication left? Unfortunately, the body dislikes going from 50mg to zero as much as it dislikes 200mg to zero.

From withdrawal suggestions that have come out from the different anti-depressant companies lately, go back to that last step (or even half of that last dose you took to see if it works) and work you way down by 5 to 10mg to ease the discomfort.

You came a great distance getting to 50mg and that's something you should be VERY PROUD of! If you need a little spritz to help with this final phase, it is not a failure. Your body needs some help and you can take a part of the edge off for your comfort and safety.

BTW, try to refrain from being convinced to go on another anti-depressant to help with withdrawal. They all have their own withdrawal experiences. Work your way through this one with your physician's help and enjoy life when you've overcome the Zoloft!
De Lyn Wolcott, CPhT
Certified Pharmacy Technician
American Medical Association Alliance member
Medical Transcriptionist
Physical Medicine & Rehabilitation
National Pharmacy Technician Association

marielisa2
Guest
Posts: 2
Joined: Thu Sep 01, 2005 1:14 pm
Location: lakewood, ohio

Thank you for responding

Postby marielisa2 » Fri Sep 02, 2005 6:56 am

Thank you so much for responding; I did not realize that the effects would be this bad dropping from 50mg to zero. After getting down to 50 from 400 it never crossed my mind. I do have a few left but they are 100mg tablets. I think I will try to cut them in 4ths the best I can. I have yet to come across anyone who was on a dosage as high as mine for as long, I am really starting to worry that there might be lasting side effects to this. I have been tempted to try other pills to help elevate the withdrawal effects but I am glad I haven’t. I am trying really hard to ride this out. The numbness in my face is what scares me. Is this a normal symptom?

DeLWolcott
Guest
Posts: 293
Joined: Fri Jun 24, 2005 5:47 pm
Location: Texas

Postby DeLWolcott » Fri Sep 02, 2005 10:21 am

Your pharmacy should have a pill cutter to help you so that you don't end up with a shattered pill. Good luck!
De Lyn Wolcott, CPhT

Certified Pharmacy Technician

American Medical Association Alliance member

Medical Transcriptionist

Physical Medicine & Rehabilitation

National Pharmacy Technician Association


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.